Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Sep 2, 2017, 12:21 AM EDT for Baker County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2017, 12:21 AM EDT (04:21 UTC)
- Expired
- Sep 2, 2017, 1:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Baker County, FL
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 4.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1915 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
982 WWUS82 KJAX 020421 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 1221 AM EDT SAT SEP 2 2017 FLZ023-024-GAZ164-020500- Baker FL-Inland Nassau FL-Charlton GA- 1221 AM EDT SAT SEP 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 100 AM EDT... At 1221 AM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles east of Taylor to Macclenny. Movement was northeast at 25 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Macclenny, Glen St. Mary and St. George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3022 8209 3033 8228 3064 8208 3054 8182 TIME...MOT...LOC 0421Z 209DEG 20KT 3042 8215 3029 8209 $$ ENYEDI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 8:37 PM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 1, 8:37 PM EDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 837 PM EDT Fri Sep 1 2017 .UPDATE... Not too many changes to the forecast tonight, other than keeping some higher chance end PoPs for at least the first part of tonight. Numerous thunderstorms across central and southern Florida this evening, and with generally southerly flow, activity should continue moving northward into northeast Florida over the next several hours. Have hung on to scattered storms through the very early morning hours across Florida and the eastern third of southeastern Georgia counties. There may be a few storms capable of gusty winds, but for the most part, locally heavy rainfall will be the primary concern, especially if training continues south of a Gilchrist County to St. Johns County line. Guidance has been quiet regarding fog, but there will probably be a few places early Saturday morning that see some patchy fog. && .AVIATION... Scattered thunderstorms continue to move northward through central Florida. Have timed some convection to a few terminals (KSSI & KGNV), but confidence is low overall in convective coverage overnight. Otherwise, VFR conditions are expected with just some patchy MVFR near sunrise, especially in locations that had a lot of precip today. Winds will be generally out of the south to southwest and less than 8 knots outside of convection. Scattered to numerous thunderstorms are expected again tomorrow across northeast Florida and southeast Georgia. && .MARINE... South to Southwest flow expected through tonight with winds peaking right around 15 kt...possibly higher for a brief time offshore. Seas up to 2-5 ft and for most part looks like dominant seas will be in the swell spectrum (roughly 9 to 12 seconds). Latest guidance suggests very long periods associated with tropical cyclone Irma may begin Mon night or Tue with periods in the 15-17 second range. Main impacts in the next 24-36 hours will be offshore moving storms. Weak frontal boundary/wind shift will be possible Saturday disrupting the wind field to more variable wind. Winds turns west to northwest Sunday due to trofiness in the area...but may turn back to southeast with the sea breeze. Sfc ridge will work north of the area early next week... providing for more east to southeast flow. Rip Currents: Moderate risk may continue tomorrow due to easterly swells for northeast Florida. Lower risk of rip currents is expected for southeast Georgia waters. Increased surf and rip current risk anticipated next week. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 89 70 90 / 20 50 20 20 SSI 77 86 74 86 / 30 70 40 20 JAX 75 88 72 89 / 30 70 20 30 SGJ 74 87 74 87 / 30 70 40 30 GNV 73 87 71 89 / 50 60 20 40 OCF 74 88 72 90 / 50 70 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Elsenheimer/Nelson/McGinnis
Hazardous weather outlook, Sep 1, 8:50 PM EDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 850 PM EDT Fri Sep 1 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-030100- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 850 PM EDT Fri Sep 1 2017 This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Scattered thunderstorms are possible overnight. A few storms could produce brief, gusty winds, but locally heavy rainfall is the primary hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Increased surf and rip current risk possible for most of the next week. Scattered to numerous mainly afternoon thunderstorms each day will be capable of producing gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Sep 1, 10:57 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 PM EDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND GST JACKSONVILLE INTL ARPT 30.48N 81.71W
09/01/2017 M40 MPH DUVAL FL ASOS
THE AUTOMATED SURFACE OBSERVING STATION AT THE
JACKSONVILLE INTERNATIONAL AIRPORT MEASURED A PEAK
SOUTHWESTERLY WIND GUST OF 40 MPH.
&&
NELSONSpecial weather statement, Sep 1, 11:19 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1119 PM EDT FRI SEP 1 2017
FLZ125-020400-
Coastal Duval FL-
1119 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DUVAL COUNTY UNTIL
MIDNIGHT EDT...
At 1119 PM EDT, Doppler radar was tracking a strong thunderstorm over
Unf, moving northeast at 25 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Unf, Neptune Beach, San Pablo, Craig Field, Little Talbot Island and
Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 8143 3025 8144 3023 8144 3027 8156
3053 8145 3052 8144 3052 8143 3051 8138
3035 8136
TIME...MOT...LOC 0319Z 203DEG 23KT 3027 8148
ENYEDISpecial weather statement, Sep 1, 11:26 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1126 PM EDT FRI SEP 1 2017
FLZ124-GAZ166-020415-
Coastal Nassau FL-Coastal Camden GA-
1126 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 1215 AM EDT...
At 1126 PM EDT, Doppler radar was tracking a strong thunderstorm over
St. Marys, moving north at 30 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
St. Marys, Kings Bay Base, Cumberland Island and Harrietts Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3079 8142 3069 8141 3072 8163 3100 8157
3098 8143 3097 8143 3097 8139
TIME...MOT...LOC 0326Z 198DEG 25KT 3070 8157
ENYEDISpecial weather statement, Sep 1, 11:33 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1133 PM EDT FRI SEP 1 2017
FLZ023>025-GAZ164-020400-
Inland Duval FL-Baker FL-Inland Nassau FL-Charlton GA-
1133 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHEASTERN BAKER...NORTHWESTERN DUVAL AND SOUTHEASTERN CHARLTON
COUNTIES UNTIL MIDNIGHT EDT...
At 1133 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Glen St. Mary to near
Bryceville. Movement was north at 25 mph.
Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Callahan, Macclenny, Nassau Village-Ratliff, St. George, Ratliff,
Bryceville, Baldwin and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 8188 3030 8226 3057 8223 3057 8221
3061 8220 3056 8176
TIME...MOT...LOC 0333Z 194DEG 24KT 3037 8219 3034 8189
ENYEDISpecial weather statement, Sep 1, 11:58 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1158 PM EDT FRI SEP 1 2017 FLZ024-GAZ164-020430- Inland Nassau FL-Charlton GA- 1158 PM EDT FRI SEP 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NASSAU AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 1230 AM EDT... At 1158 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles west of St. George to 6 miles north of Bryceville. Movement was northeast at 20 mph. Wind gusts of 45 to 55 mph can be expected along with possible minor wind damage. Locations impacted include... Callahan and St. George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3066 8215 3060 8176 3041 8194 3046 8219 TIME...MOT...LOC 0358Z 224DEG 17KT 3050 8215 3047 8192 ENYEDI
Special weather statement, Sep 2, 12:21 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 1221 AM EDT SAT SEP 2 2017 FLZ023-024-GAZ164-020500- Baker FL-Inland Nassau FL-Charlton GA- 1221 AM EDT SAT SEP 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...EAST CENTRAL BAKER AND SOUTHEASTERN CHARLTON COUNTIES UNTIL 100 AM EDT... At 1221 AM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles east of Taylor to Macclenny. Movement was northeast at 25 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Macclenny, Glen St. Mary and St. George. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3022 8209 3033 8228 3064 8208 3054 8182 TIME...MOT...LOC 0421Z 209DEG 20KT 3042 8215 3029 8209 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:43 PM EDT | Special Weather Statement | JAX | Putnam | 32 min |
| Sep 1, 8:59 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Sep 1, 9:12 PM EDT | Special Weather Statement | JAX | Gilchrist | 33 min |
| Sep 1, 9:21 PM EDT | Special Weather Statement | JAX | Putnam | 24 min |
| Sep 1, 9:29 PM EDT | Special Weather Statement | JAX | Baker | 31 min |
| Sep 1, 9:34 PM EDT | Special Weather Statement | JAX | Marion | 26 min |
| Sep 1, 9:48 PM EDT | Special Weather Statement | JAX | Putnam | 42 min |
| Sep 1, 9:51 PM EDT | Special Weather Statement | JAX | Gilchrist | 24 min |
| Sep 1, 9:58 PM EDT | Areal Flood Advisory | JAX | Baker, Duval, Nassau | 4 hr |
| Sep 1, 10:05 PM EDT | Special Weather Statement | JAX | Baker | 25 min |
| Sep 1, 10:09 PM EDT | Special Weather Statement | JAX | Putnam | 36 min |
| Sep 1, 10:24 PM EDT | Special Weather Statement | JAX | Saint Johns | 36 min |
| Sep 1, 10:30 PM EDT | Special Weather Statement | JAX | Baker | 30 min |
| Sep 1, 10:34 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 26 min |
| Sep 1, 10:38 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 40 min |
| Sep 1, 10:40 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 1, 10:44 PM EDT | Special Weather Statement | JAX | Duval | 31 min |
| Sep 1, 10:54 PM EDT | Special Weather Statement | JAX | Nassau | 51 min |
| Sep 1, 10:57 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Sep 1, 11:03 PM EDT | Special Marine Warning | JAX | 87 min | |
| Sep 1, 11:07 PM EDT | Areal Flood Advisory | JAX | Alachua, Marion, Putnam | 3 hr |
| Sep 1, 11:10 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 35 min |
| Sep 1, 11:19 PM EDT | Special Weather Statement | JAX | Duval | 41 min |
| Sep 1, 11:24 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 1, 11:33 PM EDT | Special Weather Statement | JAX | Nassau | 27 min |
| Sep 1, 11:38 PM EDT | Areal Flood Advisory | JAX | Alachua | 3 hr |
| Sep 1, 11:58 PM EDT | Special Weather Statement | JAX | Nassau | 32 min |
| Sep 2, 12:14 AM EDT | Areal Flood Advisory | JAX | Alachua, Marion | 3 hr |
| Sep 2, 12:17 AM EDT | Areal Flood Warning | JAX | Baker, Duval, Nassau | 3 hr |
| Sep 2, 12:42 AM EDT | Areal Flood Advisory | JAX | Baker | 3 hr |
| Sep 2, 1:28 AM EDT | Special Marine Warning | JAX | 47 min | |
| Sep 1, 11:26 PM EDT | Special Weather Statement | JAX | Camden | 49 min |
| Sep 2, 1:12 AM EDT | Special Weather Statement | JAX | Brantley | 33 min |
| Sep 2, 1:46 AM EDT | Special Weather Statement | JAX | Brantley | 44 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.